Alert archive / Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 4, NWS Blacksburg, VA

March 28, 2005Carroll County, City of Galax, Virginia

NWS Blacksburg, VA issued this flash flood warning at Mar 28, 2005, 1:09 PM EST for Carroll County, City of Galax, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2005, 1:09 PM EST (18:09 UTC)
Expired
Mar 28, 2005, 7:15 PM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

Counties Carroll County, VA, City of Galax, VA

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 674 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
674 m²/s²
0-3 km storm-relative helicity
891 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 281812
FFWRNK
VAC035-640-290015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EST MON MAR 28 2005

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN GALAX IN SOUTHWEST VIRGINIA

* UNTIL 715 PM EST

* AT 105 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
  SYLVATUS...LAUREL FORK...HILLSVILLE...GLADESBORO...GALAX HILLSVILLE
  AIRPORT...DUGSPUR AND BYLLESBY.

NATIONAL WEATHER SERVICE RADAR INDICATED A STATIONARY AREA OF RAIN 
OVER CARROLL COUNTY.  RAINFALL AMOUNTS IN THIS AREA RANGE FROM TWO 
TO TWO AND ONE HALF INCH...AND UP TO ANOTHER INCH IS POSSIBLE BY MID 
TO LATE AFTERNOON BEFORE RAIN FINALLY TAPERS OFF.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AREAS OF POOR DRAINAGE IN URBAN 
AREAS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE DO NOT ATTEMPT TO TRAVEL THROUGH FLOODED ROADWAYS.

RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3658 8084 3658 8068 3669 8049 3690 8061
      3681 8102

$$

WERT
4 follow-up statements
000 
WGUS71 KRNK 282030
FFSRNK

TEST...FLASH FLOOD STATEMENT...TEST
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EST MON MAR 28 2005

VAC035-640-290015-
GALAX VA-CARROLL VA-
330 PM EST MON MAR 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM EST FOR CARROLL 
COUNTY AS WELL AS THE CITY OF GALAX...

AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE BANDS OF SHOWERS PUSHING THROUGH MUCH OF CARROLL COUNTY.  
THE SHOWERS WERE MOVING SOUTH AROUND 15 MPH AND WILL CONTINUE TO 
AFFECT MUCH OF THE REGION...ESPECIALLY AROUND HILLSVILLE THROUGH 
LATE THIS AFTERNOON. THESE SHOWERS MAY PRODUCE ANOTHER ONE HALF TO 
ONE INCH OF RAIN OVER THE NEXT FEW HOURS.

ALTHOUGH NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN 
RECEIVED...SEVERAL LOW WATER BRIDGES ALONG BIG REED ISLAND CREEK 
WERE REPORTED AS BEING UNDER WATER. IN ADDITION...MANY SMALLER 
STREAMS AND CREEKS ARE NEAR BANKFULL AND ANOTHER INCH OF RAIN COULD 
LEAD TO FLASH FLOODING PROBLEMS.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TO TURN AROUND...DONT DROWN.

LAT...LON 3658 8084 3658 8068 3669 8049 3690 8061
      3681 8102

$$

JH
000 
WGUS71 KRNK 282049 CCA
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EST MON MAR 28 2005

VAC035-640-290015-
GALAX VA-CARROLL VA-
330 PM EST MON MAR 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM EST FOR CARROLL 
COUNTY AS WELL AS THE CITY OF GALAX...

AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE BANDS OF SHOWERS PUSHING THROUGH MUCH OF CARROLL COUNTY.  
THE SHOWERS WERE MOVING SOUTH AROUND 15 MPH AND WILL CONTINUE TO 
AFFECT MUCH OF THE REGION...ESPECIALLY AROUND HILLSVILLE THROUGH 
LATE THIS AFTERNOON. THESE SHOWERS MAY PRODUCE ANOTHER ONE HALF TO 
ONE INCH OF RAIN OVER THE NEXT FEW HOURS.

ALTHOUGH NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN 
RECEIVED...SEVERAL LOW WATER BRIDGES ALONG BIG REED ISLAND CREEK 
WERE REPORTED AS BEING UNDER WATER. IN ADDITION...MANY SMALLER 
STREAMS AND CREEKS ARE NEAR BANKFULL AND ANOTHER INCH OF RAIN COULD 
LEAD TO FLASH FLOODING PROBLEMS.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TO TURN AROUND...DONT DROWN.

LAT...LON 3658 8084 3658 8068 3669 8049 3690 8061
      3681 8102

$$

JH
000 
WGUS71 KRNK 282107 CCA
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EST MON MAR 28 2005

VAC035-640-290015-
GALAX VA-CARROLL VA-
406 PM EST MON MAR 28 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM EST FOR CARROLL 
COUNTY AS WELL AS THE CITY OF GALAX...

AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE BANDS OF SHOWERS PUSHING THROUGH MUCH OF CARROLL COUNTY.  
THE SHOWERS WERE MOVING SOUTH AROUND 15 MPH AND WILL CONTINUE TO 
AFFECT MUCH OF THE REGION...ESPECIALLY AROUND HILLSVILLE THROUGH 
LATE THIS AFTERNOON. THESE SHOWERS MAY PRODUCE ANOTHER ONE HALF TO 
ONE INCH OF RAIN OVER THE NEXT FEW HOURS.

ALTHOUGH NO REPORTS OF SIGNIFICANT FLOODING HAVE BEEN 
RECEIVED...SEVERAL LOW WATER BRIDGES ALONG BIG REED ISLAND CREEK 
WERE REPORTED AS BEING UNDER WATER. IN ADDITION...MANY SMALLER 
STREAMS AND CREEKS ARE NEAR BANKFULL AND ANOTHER INCH OF RAIN COULD 
LEAD TO FLASH FLOODING PROBLEMS.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TO TURN AROUND...DONT DROWN.

LAT...LON 3658 8084 3658 8068 3669 8049 3690 8061
      3681 8102

$$

JH
000 
WGUS71 KRNK 290007
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EST MON MAR 28 2005

VAC035-640-290015-
GALAX VA-CARROLL VA-
701 PM EST MON MAR 28 2005

...A FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EST FOR CARROLL 
COUNTY AND THE THE CITY OF GALAX...

AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A FEW 
LIGHT RAIN SHOWERS OVER THE NORTHWEST PART OF CARROLL COUNTY. 
OTHERWISE...VERY LITTLE IN THE WAY RAIN HAS OCCURRED OVER THE COUNTY 
AND THE CITY OF GALAX SINCE ROUGHLY 300 PM. EARLIER...SOME LOW WATER 
CROSSINGS WERE REPORTED AS BEING FLOODED...BUT NOW THE THREAT OF 
ADDITIONAL FLOODING IS OVER. NOTE THOUGH THAT A FEW LOCALES MAY 
STILL HAVE STANDING WATER FROM EARLIER FLOODING.

LAT...LON 3658 8084 3658 8068 3669 8049 3690 8061
      3681 8102

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 12:52 PM EST, 17 minutes earlier.

Area forecast discussion, Mar 28, 12:52 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1252 PM EST MON MAR 28 2005

.AVIATION...
MVFR TO IFR CONDS XPCTD TO PVL AT KROA...KLYH...KBLF...AND KLWB
FOR RMNDR OF THE DAY AS UPR LOW MOVS EWD THRU AREA. KDAN...WHICH
IS IN WARM SECTOR OF SYS...SHD SEE GRDL LWRG OF CIGS AND VSBY
BACK TO OCNL MVFR AS COOLER AIR AND SHWRS SPRD IN FM W.

UPR SYS TO SLOLY MOV E OF TAF SITES OVRNGT...WITH GRDL IMPVMNT
BACK TO VFR XPCTD AT KROA BY 03Z...AND AT KDAN AND KLYH ARND 06Z.

FURTHER W AT KLWB AND KBLF...TYPICAL UPSLOPE CLDS W/RESTRICTED
VSBYS DUE TO CONTG SHWRS SHD ASSURE THAT MVFR/IFR CONDS PVL. UPR
SYS SHD PULL FAR ENF E OF AREA BY LTE MRNG ON TUE TO ALLOW ENF
DRIER AIR AT LOW LVLS TO RTRN CIGS/VSBYS BACK TO VFR ALL AREAS
W OF BLUE RDG.

&&

.PREVIOUS DISCUSSION...
(ISSUED 1032 AM EST MON MAR 28 2005)

SHORT TERM (REST OF TODAY)...
15Z SFC ANALYSIS INDICATED SFC LOW NR KDAN WITH SFC BOUNDARY EXTDG
WWD ALNG SRN TIER OF RNK CWA. WDSPRD RAFL ASSOD W/STG ISENTROPIC
LIFT AND DYNAMIC FORCING HAS NOW EXITED RNK CWA TO THE N.

HOWEVER...ARRIVAL OF COLDER AIR ALFT ASSOD W/UPR LOW WL HELP
DESTAB ATMOS AND INCRS THREAT OF AFTN SHWRS...W/PERHAPS EVN TSRA
ALNG AND S OF SFC BOUNDARY WHERE SFC TEMPS WL BE HIST AND WHERE
BEST LAPSE RTES AND CAPE EXIST.

WL BE UPDATING GRIDS SHORTLY TO REFLECT CONTD THREAT OF TSRA FOR
AFTN PD ACRS SRN AND SERN PTN OF RNK CWA...WITH SCTD SHWRS ACRS
RMNDR OF FCST AREA. RMNDR OF GRIDS FOR AFTN PD STILL LOOK GOOD AND
DO NOT PLAN ON MAKING SIG CHGS ATTM.

PREVIOUS DISCUSSION...
(ISSUED 633 AM EST MON MAR 28 2005)

AVIATION...
IFR CIGS UNDER THE WEDGE THIS MORNING...THEN IMPROVING TO MVFR THIS
AFTN AS SFC LOW PASSES TO THE EAST AND SOME DRIER AIR MOVES IN.
MVFR CONDS PREVAIL AS THE UPPER LOW MOVES OVERHEAD THIS
EVENING...WITH ASSOC SCTD SHOWERS. WINDS PICK UP OVERNIGHT AS SFC
PULLS AWAY AND DEEPENS LEAVING STRONG PRES RISES IN ITS WAKE.

IN THE WEST...IFR WILL PREVAIL MOST OF THE DAY AT BLF WITH
OCCASIONAL MVFR THIS MORNING BEFORE WESTERLY WINDS KICK IN BEHIND
THE SFC LOW. MVFR WILL LIKELY PREVAIL AT LWB MAINLY DUE TO LOWER
ELEVATION. WRAP ARND MOISTR UNDER THE UPR LOW WILL BRING SHOWERS
BACK TO WESTERN SITES LATER THIS AFTN AND OVERNIGHT. WINDS
INCREASE OVERNIGHT.

PREVIOUS DISCUSSION...
(ISSUED 224 AM EST MON MAR 28 2005)

SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
IMPRESSIVE DYNAMICS ASSOC WITH CLOSED UPR LOW SPINNING ACROSS TN
THIS MORNING WITH WIDESPREAD RAIN AND THUNDERSTORMS EXTENDING BACK
INTO EASTERN GA.  WATCHING CLOSELY THE ACTIVITY OVER ERN GA AND WRN
SC AS IT HEADS NORTH TOWARD THE FA.  AT THIS TIME THE FLOODING
THREAT LKS TO BE A LITTLE HIGHER THAN THE SVR THREAT...BUT NEITHER
LOOK VERY HIGH.  COOL WEDGE IS VERY STRONG ACROSS THE MAJORITY OF
THE FA THIS MORNING AND THAT WILL KEEP CONVECTION AT BAY EXCEPT FOR
SOUTHERN EXTREMES OF THE FA WHERE THE SFC COOL POOL WILL BE SLOWLY
ERODED TOWARD MORNING.

EROSION OF THE COOL WEDGE WILL DETERMINE WHERE TSTMS RE-DEVELOP THIS
AFTN AS THE UPR COOL POOL MOVES OVERHEAD.  SOUTHEASTERN SECTIONS
WILL BE HAVE THE BEST SHOT FOR CONVECTION TODAY AS THE SFC LOW
TRACKS ALONG THE EDGE OF THE SFC COOL WEDGE AND IS EVENTUALLY
ALLOWED TO PULL WARM UNSTABLE SFC AIR FROM THE SOUTH.  AREAS EAST OF
THE LINE FROM DAN TO LYH HAVE THE BEST CHC OF SEEING STRONG
CONVECTION WITH DAMAGING WINDS.

ONCE SFC LOW FINALLY PULLS OUT THIS EVENING...LOW LVL WRAP ARND
MOISTR WILL KEEP A SMALL CHC OF RAIN GOING ACROSS THE FA WITH
UPSLOPE WESTERLIES ENHANCING THE CHC ON WESTERN SLOPES.  WINDS WILL
PICK UP AS WELL MONDAY NIGHT WITH STRONG PRESSURE RISES AND LOW LVL
WINDS.  HOWEVER INVERSION MAY BE TOO LOW TO ACTUALLY MIX DOWN A LOT
OF THESE STRONG WINDS.

TUE WILL SKIES CLEAR AND HIGH PRES BUILDING IN.  LATE MARCH SUN
ANGLE WILL HEAT THINGS UP NICELY INTO THE 60S AND 70S.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...
NOT TOO MANY CHANGES WERE MADE TO THE CURRENT GRIDS AND FORECAST.
MID WEEK STILL LOOKS DRY...WITH NEXT SYSTEM POSSIBLY AFFECTING
WESTERN COUNTIES BY THURSDAY AFTERNOON AND EVENING.  FRIDAY...AND
POSSIBLY EARLY SATURDAY...LOOKING WET ACROSS THE ENTIRE FORECAST
AREA.  GFS AND DGEX STILL SHOWING CRITICAL 1000-500MB THICKNESS
VALUES BELOW 540 FOR SATURDAY MORNING ACROSS THE WESTERN
MOUNTAINS...WHICH COULD BRING MIXED PRECIP TO THAT AREA DURING THE
EARLY MORNING IN THE HIGHER ELEVATIONS.  STILL WOULD PREFER TO GIVE
IT A FEW MORE MODEL RUNS BEFORE INSERTING THE MENTION MIXED STUFF IN
THERE.  ITS FIVE DAYS OUT...AND STILL AN AWFUL LOT OF UNCERTAINTY IN
THAT PART OF THE FORECAST.  AFTER SATURDAY...REMAINDER OF THE
FORECAST IS DRY.

AS FOR TEMPS...MID WEEK WILL MAKE YOU REMEMBER WHAT SPRINGTIME
SHOULD BE LIKE...AND MAKE YOU FORGET ABOUT THE PAST FEW DAYS OF
BELOW NORMAL TEMPS.  FINALLY...THERE WILL NOT BE ANY WEDGE TO WORRY
ABOUT.  AFTERNOON HIGHS IN THE 60S ACROSS THE WEST...WITH THE 70S
BEING REACHED ACROSS THE EAST ON WEDNESDAY AND THURSDAY.  SLIGHLY COOLER
FRIDAY AND SATURDAY AS CLOUDS AND RAIN MOVE IN.

AVIATION...
WITH VERY STRONG COLD AIR WEDGE IN PLACE ACROSS THE FORECAST
AREA...AND WITH PLENTY OF MOISTURE RIDING UP AND OVER THE
WEDGE...ALONG WITH FALLING THROUGH IT...FLYING CONDITIONS WILL REMAIN
POOR OVERNIGHT. NOT A GOOD NIGHT TO HAVE TO BE FLYING ACROSS THE
REGION.  CEILINGS GENERALLY LIFR...AND VISIBILITIES IFR.
DRIZZLE...FOG...AND ALSO RAIN WILL BE QUITE COMMON OVERNIGHT AT
ALL TAF LOCATIONS.

THE WEDGE SHOULD BEGIN TO ERODE SOMETIME DURING THE AFTERNOON
MONDAY...MAINLY OVER THE THE SW AND SE. WEDGE WILL BE HARDER TO
BREAK FROM KROA-KLYH UNTIL LATE IN THE DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

DW
Hazardous weather outlook, Mar 28, 11:44 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1144 AM EST MON MAR 28 2005

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058>059-
WVZ042>045-291030-
ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
1144 AM EST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...
SOUTHEAST WEST VIRGINIA...SOUTH CENTRAL VIRGINIA...CENTRAL
VIRGINIA AND NORTH CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WERT

In the hours before

Special weather statement, Mar 28, 8:02 AM EST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 AM EST MON MAR 28 2005

VAZ045>047-058-059-281400-
APPOMATTOX-BUCKINGHAM-CAMPBELL-CHARLOTTE-HALIFAX-
802 AM EST MON MAR 28 2005

AN AREA OF THUNDERSTORMS WILL MOVE RAPIDLY NORTH AT AROUND 50 MPH
THROUGH HALIFAX...CHARLOTTE...CAMPBELL...APPOMATTOX...AND
BUCKINGHAM COUNTY THROUGH 900 AM EST. THESE STORMS WILL BE
ACCOMPANIED BY VERY HEAVY RAIN...GUSTY WINDS...AND POSSIBLY SOME
SMALL HAIL. PRECIPITATION WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO
NORTHEAST ACROSS THE AREA BETWEEN 900 AM EST AND 1000 AM EST.

WERT
Special weather statement, Mar 28, 9:53 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EST MON MAR 28 2005

VAZ058-059-281600-
CHARLOTTE-HALIFAX-
953 AM EST MON MAR 28 2005

A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH THROUGH SOUTHERN AND
EASTERN HALIFAX AND CHARLOTTE COUNTY THROUGH 1100 AM CST. THIS STORM
MAY PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND SMALL HAIL IN ADDITION
TO STRONG GUSTY WINDS...ESPECIALLY NEAR AND SOUTH OF THE COMMUNITIES
OF SOUTH BOSTON...CLOVER...AND SAXE.

WERT

Nearby

Flash Flood Warnings in Virginia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.